|Inspected, Tested and Dejected
Sep 15, 2006
Dr. Frascino, thank you for taking the time to answer some many questions. I know that you have helped so many put their minds at ease.
I am a heterosexual male and have been in a relationship for the last 10 months. My partner is not HIV positive and I have never had a known high risk exposure. I was tested for HIV AB 1,2 and other STDs in January 06, 12 weeks after any relations with my prior partner, and all results came back negative. In late July, I experienced an intense burning on my scrotum that was diagnosed as a fungal infection and I was prescribed an anti-fungal for treatment. After 3 weeks the burning subsided. Since then my skin has been achy to the touch in various places on my body. Four weeks ago, I started noticing a sore, white tongue, sore throat and swollen lymph nodes in my neck and tenderness/swelling underneath my arms. After researching the symptoms on the internet, I rushed out and had an ORAsure 20 min blood HIV 1,2 test that came back negative. Several days later, late August, I had a 10 minute HIV test done at Planned Parenthood that also came back negative. Four weeks later I still have swollen lymph nodes, a white sore tongue and sore throat. I have been to my doctor who said he can't find anything wrong and suggests that it must be a virus.
This has been going on for about 2 months now and I am going out of my mind.
1. Do antibody tests ever fail to detect the presence of HIV? Are 10 minute test accurate?
2. Based on the continuance of my symptoms, should I seek further testing?
Once again, thanks for all that you do. I will be making a contribution to your foundation. Take Care.
| Response from Dr. Frascino
1. False-negative HIV tests occur very rarely. You can read about these in detail in the archives. The HIV tests done at Planned Parenthood are FDA approved and very accurate. Your repeatedly negative HIV tests are definitive and conclusive. HIV is not your problem. No way. No how. I cannot diagnose the cause of your symptoms over the Internet, but I can tell you with absolute certainty what's not causing them: it's not HIV.
2. The short answer is no. The longer answer is nope.
Thanks for your donation! (www.concertedeffort.org)
Be well. Stay well.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.